Pill and high blood pressure

(3 Posts)
Jennyfi Thu 22-Oct-20 20:48:51

I'm 41 and over the past six months I've been getting highish blood pressure readings when I take my blood pressure at home (generally around 130/92ish). I've been on Microgynon since I was 25 and haven't ever had high blood pressure before.

Before I went on the pill I had horrendous periods, with PMT, period pain, unpredictable bleeding, everything. It really felt like they were ruining my life. I know Microgynon doesn't work for some women, but it was magic for me. I run several packs together (with doctor's approval) so I don't have periods most months, and when I do take a break the flow is light and painless.

I'm really worried now that these blood pressure readings mean I'll have to come off the pill. It's actually making me feel dizzy and sick and panicky to think about coming off it, because they were so horrendous before.

Has anyone else had BP readings like this and been allowed to stay on the pill? I'm a bit tearful and stressed about the thought of having to tell the doctor I'm getting these readings. I don't know if I can face going back to periods like I had before. Is there any chance she'll still keep prescribing me the pill?

OP’s posts: |
Redhound Sat 24-Oct-20 08:46:52

I had the same problem at the same age, I was also upset about it; I was moved onto Cerazette mini pill instead which doesn't cause blood pressure issues. It is very safe and effective. I have been on it for 10 years now with no issues, it completely stopped my cycle from the word go and it's safe till age 55.

EdwardCullensBiteOnTheSide Sat 24-Oct-20 09:00:29

I was on this a long time ago and it also gave me high blood pressure, I was only 18 at the time! I don't think it's ideal to keep taking the packs without a break, maybe the mini pill would be better for you?

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in